Video

Dr. Gwin on the Safety of α-TEA Plus Trastuzumab in Recurrent HER2+ Breast Cancer

William R. Gwin III, MD, discusses the safety profile of alpha-tocopheryloxyacetic acid in combination with trastuzumab in recurrent HER2-positive metastatic breast cancer.

William R. Gwin III, MD, acting instructor, Seattle Cancer Care Alliance, acting instructor, Tumor Vaccine Group, University of Washington School of Medicine, discusses the safety profile of alpha-tocopheryloxyacetic acid (α-TEA) in combination with trastuzumab (Herceptin) in recurrent HER2-positive metastatic breast cancer.

As part of the 2020 ASCO Virtual Scientific Program, preliminary safety data from an ongoing phase 1 dose-escalation trial evaluating α-TEA/trastuzumab in this patient population were presented.

As of May 2020, patients enrolled in the study were receiving the third dose level of the combination, says Gwin.

Regarding safety, the regimen appeared to be well tolerated, with the most common adverse effects being grade 1/2, says Gwin.

Notably, an increased incidence of atrial fibrillation was observed with the combination, says Gwin. However, further analysis indicated that the patients who developed this toxicity had been predisposed to atrial fibrillation in the past.

As such, patients with atrial fibrillation will be excluded from the trial going forward, concludes Gwin.

Related Videos
Sundar Jagannath, MBBS
Kevin Kalinsky, MD, MS,
Aaron Gerds, MD
Paolo Tarantino, MD
Chinmay Jani, MD, clinical fellow, Hematology & Oncology, Sylvester Comprehensive Cancer Center at the University of Miami/Jackson Memorial Hospital
Shella Saint Fleur-Lominy, MD, PhD
Benjamin Levy, MD
Nader Sanai, MD, chief, Neurosurgical Oncology, director, Ivy Brain Tumor Center, Barrow Neurological Institute
Manali Kamdar, MD
Ibrahim Aldoss, MD